MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23GA 7/8IN ECG BLT BLUE HUB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23GA 7/8IN ECG BLT BLUE HUB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 302894
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 302894, batch number#: 1295118.Verbatim #: this mail is to notify you, we receive a box wrong identified.According your label this is a 23ga 7/8 needle blue, but physically is another one.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported there was the incorrect product in the box.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos were provided for evaluation by our quality team.One photo shows a case box label, one photo shows what appears to be needled bulk packaged in a plastic bag, and the third photo shows a label that is not from bd.No other information could be obtained from the photos.A device history record review was completed for provided material number 302894, lot 1295118.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family:conventional needles.Device failure:mixed product / lots.

Brand Name
NEEDLE 23GA 7/8IN ECG BLT BLUE HUB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21036566
Report Number1911916-2024-00964
Device Sequence Number12896328
Product Code FMI
UDI-Device Identifier50382903028943
UDI-Public(01)50382903028943(11)211022(10)1295118
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302894
Device Lot Number1295118
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/15/2025
05/15/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/18/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown